Reprint Server

On the Estimation of Topological Entropy on Surfaces


Abstract

We provide a rigorous lower bound for the topological entropy of planar diffeomorphisms in terms of the geometry of finite pieces of stable and unstable manifolds of hyperbolic periodic points. Our results suggest the possibility of writing computer programs which would automate the estimation of reasonable approximations for the topological entropy of mappings and differential equations. Applying them to the standard Henon map H(x, y) = (1 + y - ax^2 , bx) with a = 1.4, b = 0.3 gives the lower bound h(H) >= 0.46469.


S. Newhouse, M. Berz, J. Grote, K. Makino, Contemporary Mathematics 469 (2008) 243-270


Download

Click on the icon to download the corresponding file.

Download Adobe PDF version (3142091 Bytes).


Go Back to the reprint server.
Go Back to the home page.


This page is maintained by Ravi Jagasia. Please contact him if there are any problems with it.